Document Type

Journal Article

Department/Unit

Department of Economics

Abstract

Fishburn's convex stochastic dominance theorem is extended to cover arbitrary distributions. Third-order stochastic dominance, and situations for risk takers (averters) are discussed. A result on convex combinations of several continuous distributions is also generalized.

Publication Year

1999

Journal Title

Economics Letters

Volume number

62

Issue number

3

Publisher

Elsevier

First Page (page number)

293

Last Page (page number)

300

Referreed

1

DOI

10.1016/S0165-1765(98)00231-6

ISSN (print)

0165-1765

Link to Publisher’s Edition

http://dx.doi.org/10.1016/S0165-1765(98)00231-6

Keywords

Ascending stochastic dominance, Descending stochastic dominance, Convex stochastic dominance, Risk takers, Risk averters

Included in

Economics Commons

Share

COinS